It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-22-2006, 08:06 PM   #1
Senior Member
(female)
 
Join Date: Nov 2005
Posts: 119
Kymtnms HB User
Question Stopping Depakote

My pdoc got my blood test results back today and told me to stop taking the depakote immediately. The pancreas reading was way too high. I asked him about withdrawal effects from stopping abruptly but he was vague, he said I may or may not experience them. I checked the Depakote website but it all it says is stopping it abruptly could cause seizures in people taking it for seizures. I would love to know what to expect. Has anyone else stopped this medication abruptly? Did it cause any side effects?

 
Old 06-23-2006, 03:43 PM   #2
Senior Member
(female)
 
Join Date: May 2006
Location: UK
Posts: 155
*Lai* HB User
Re: Stopping Depakote

I will be stopping depakote after i see my GP on july 3rd. I have been taking it for almost 12 months now and i am on 500mg. I dont think there is a lower dose, so i will be stopping it straight away and then switching to my new medication (cabamazepine).

I am worried about gettin any nasty side effects so i'm going to talk to the GP before i stop.

Do you take Depakote for Bipolar?? Because i dont think it will cause you to have siesures if you are not taking it for that. I'm not sure tho.

I will let you know how i get on and i will try to remember to ask him about any side effects and then get back to you. What dosage are you on? I think because of your pancreas reading it would be wise to stop the depakote, but ask if there is any way to reduce it and lower your reading.

xx
__________________
Saw it, wanted it, threw a fit, Got It!!

 
Sponsors Lightbulb
   
Old 06-24-2006, 03:20 PM   #3
Senior Member
(female)
 
Join Date: Nov 2005
Posts: 119
Kymtnms HB User
Re: Stopping Depakote

Lai,
Thanks for responding! Yes I do take it for BP. He switched me to trileptal when he told me to stop the depakote but haven't started it yet. I'm waiting to see how I do coming off the depakote. I hate it when the doctors change out like that because you can't tell if your having side effects from the new one or withdrawals from the old one. I've experience bad tremors the past 2 days but that may be not have a thing to do with coming off the the depakote because I also have MS. I've warned everyone around me that if I have a seizure that is why just in case. I'll let you know the outcome in the next couple of days.

Lynne

 
Old 06-24-2006, 09:48 PM   #4
Member
(female)
 
Join Date: Jun 2006
Posts: 62
Gobsmacked HB User
Re: Stopping Depakote

My son was on 500mg depakote er for over 2 yrs(he is 12). I had to wean him off this summer due to not having a dr. anymore. The most noticable side effect was irritability and a bit of nausea. We were surprised to find out that the depakote may have actually been the cause of some of his aggression. Good Luck! I found a lot of information on withdrawal just by doing a search.

 
Old 06-26-2006, 07:33 PM   #5
Newbie
(female)
 
Join Date: Jun 2006
Location: new albany, in, usa
Posts: 2
angelsent725 HB User
Re: Stopping Depakote

My five year old son was on depakote for about three or four months. At first it helped a lot, and although he wasn't as bad as he had been before taking depakote, some of the symptoms did return. My doctor automatically switched him to trileptal, he did not wean him, he said it wasn't necessary. He had no bad side effects either. He was the greatest little boy for the first month on trileptal. And although that month is over, he still is definetely a lot better than any of the other meds hes taken, and he has been on several.

 
Old 06-27-2006, 04:14 AM   #6
Senior Member
(female)
 
Join Date: Nov 2005
Posts: 119
Kymtnms HB User
Re: Stopping Depakote

This is day 5 without the depakote. So far the only problems I'm having are insomnia and restless legs which I do suffer from every now and then so will see how tonight goes. All of your replies have certainly eased my mind about stopping it. Thanks!

 
Old 06-27-2006, 04:40 AM   #7
Senior Member
(female)
 
Join Date: May 2006
Location: Ohio
Posts: 181
beforeXdishonor HB User
Re: Stopping Depakote

I have never taken depakote, but I did just up and stop Zyprexa after only a month and got twitches in my right eye and thumb, that lasted for a couple of months. It was the only thing I have experienced, but you have to remember, you are coming off of a narcotic, so a little bit of side effect would be expected.

It is very wise to get off the Depakote if your pancrease readings are high, Like most of the meds, it can cause pancrease failure. Not to scare you, I'm sure it isn't incredibly serious for you or you would be in the hospital, but it can lead to that if you keep taking it.

Research as much as you possibly can, and look for free nurse hotlines online. Don't be afraid to get other oppinions from professionals.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopping Pristiq AngieK313 Depression 3 04-26-2010 09:10 AM
Has anyone had these symptoms stopping Geodon? dragonfly73 Bipolar Disorder 2 01-12-2009 06:10 PM
Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 06:49 PM
geodon versus depakote nitsie Bipolar Disorder 2 10-23-2007 05:21 PM
Stopping meds...how long to bear the consequences? iloveoliver Bipolar Disorder 2 07-08-2007 02:01 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!